MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE

NEURAVI LTD. EMBOTRAP; EMBOTRAP III REVASCULARIZATION DEVICE
Catalog Number ET309537
Medical Device Problem Code Lack of Effect (4065)
Health Effect - Clinical Code Vascular Dissection (3160)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 5 mm x 37 mm (et309537/ 24h197av) was used for a mechanical thrombectomy procedure to treat an occlusion at the distal m1 segment of the middle cerebral artery (mca) using combined technique.During the procedure, the embotrap iii was used for three passes, however, residual thrombus remained.The embotrap iii device was exchanged with a trevo stent-retriever (stryker) for the fourth pass and the clot was retrieved.However, a dissection was observed at internal carotid segment; the exact timing of the event was unknown.It is unknown of a medical/surgical treatment was performed for the dissection.The patient¿s current status is also unknown.The physician assessed that there was a causal relationship between this event and the product.The physician further commented he could not understand why the dissection occurred.It is noted that it tends to occur in relatively young female patients with flexible vessels, which may be one potential cause.Also, he believes high number of passes is a potential cause of this event.A continuous flush was done.Other concomitant devices are optimo balloon catheter (tokai medical products) and a cat6 intermediate catheter (stryker).
 
Additional Manufacturer Narrative
Manufacturer ref #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The device was not returned; therefore, no further investigation can be performed.A review of the manufacturing documentation associated with lot 24h197av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Carotid artery dissection is a known potential complication associated with the use of the embotrap iii device and is mentioned in the instructions for use (ifu) as such.The device is unable to remove the target thrombus from the treated vessel after 3 passes, but there was no report of a device malfunction; an alternate device was utilized to continue the procedure and recanalization was ultimately achieved.It is unknown whether the dissection occurred during the use of the embotrap iii or the trevo strent retriever.However, the physician judged there was a causal relationship between the emobotrap iii device and the event of a dissection.As mentioned by the physician and further explained in the reference medical literature, the number of passes done during a mechanical thrombectomy procedure is associated with an increased risk for vessel perforation and dissection for each additional pass after the first retrieval attempt.Since the event of a vessel dissection was reported as an intraprocedural finding, the correlating relationship between event to used embotrap iii device as a contributing factor cannot be ruled out completely.Additionally, the severity of the event is unknown.Based on this information and the assessment of the treating physician, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿serious injury,¿ with an awareness date of 26-mar-2025.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EMBOTRAP
Common Device Name
EMBOTRAP III REVASCULARIZATION DEVICE
Manufacturer (Section D)
NEURAVI LTD.
block 3
ballybritt business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key21872852
Report Number3011370111-2025-00031
Device Sequence Number8768524
Product Code NRY
UDI-Device Identifier10886704084570
UDI-Public(01)10886704084570(17)270814(10)24H197AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberET309537
Device Lot Number24H197AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CAT6¿ INTERMEDIATE CATHETER (PENUMBRA); OPTIMO¿ BALLOON GUIDE CATHETER (TOKAI MEDICAL)
Outcome Attributed to Adverse Event Life Threatening;
Patient SexFemale